MAUDE Adverse Event Report: LACEY MANUFACTURING COMPANY LLC BEST PAK NEEDLE TROCAR/TROCAR; PEDICLE ACCESS NEEDLE

LACEY MANUFACTURING COMPANY LLC BEST PAK NEEDLE TROCAR/TROCAR; PEDICLE ACCESS NEEDLE
Model Number PK1002
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the incident could not be determined at this time.Waiting on return of device for further investigation.The device history record for the device lot was reviewed and there were no indications of a manufacturing problem or defect.
 
Event or Problem Description
Procedure performed : percutaneous insertion of pedicle screws.Levels implanted l1-s2.It was reported on (b)(6) 2019, intra-op, the taper tip of the pak needle was broken and remains in the vertebral body of the patient.Some drilling down the pedicle had to be done to try and retrieve the portion of the pak needle that had broken off.The product came in contact with the patient.There were no patient symptoms or complications as a result of this event.

Brand Name
BEST PAK NEEDLE TROCAR/TROCAR
Common Device Name
PEDICLE ACCESS NEEDLE
Manufacturer (Section D)
LACEY MANUFACTURING COMPANY LLC
1146 barnum avenue
bridgeport CT 06610
MDR Report Key9623483
Report Number1218017-2019-00006
Device Sequence Number18978982
Product Code LXH
UDI-Device Identifier00853508002225
UDI-Public(01)00853508002225(17)220613(10)BE3941
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Model NumberPK1002
Device Catalogue NumberPK1002
Device Lot NumberBE3941
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2019
Initial Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;